OP, It depends. On what? Stuff like is your doc a general practitioner or internist or someone other than a psychiatrist? If yes, then my suggestion is find a psychiatrist, and stick with the Paxil for now. Buspar is longer acting and can help with any anxiety that comes about as an initial side effect (these do go away), so take it as it is prescribed, NOT "as needed."
10 mg. of Paxil is a teensy amount, and that can help with tapering up to an effective dose while avoiding those initial side effects that you had with Zoloft. Eventually, you may find somewhere around 40-60 mg. will work for you. With Paxil be sure, when the time comes, to taper back down veryveryvery slowly, with your doc's supervision.
It depends (back to that again) also on what dose of Zoloft you were started on. And were you given something like Buspar (Xanax, Ativan, Klonopin) to help you with initial side effects? Those things make huge differences.
It depends too on your age to a certain degree. If you're a young 20-something definitely find a psychiatrist to work with.
I agree with a pp who said if your depression was caused by meds you wouldn't have felt depressed after you stopped taking the Zoloft. The Zoloft, despite the initial side effects, may have been a weigh station for 11 days and then after you stopped it, you continued on the slide.
Like you, I was afraid of taking meds and having them make me worse as well. I tried one Prozac one time and decided that I didn't need it. Some years later, being stubborn about the no meds thing didn't work in my favor at all. I did eventually end up on Zoloft and it was a life-saver. That brings me to another point...each med affects each individual individually. Just because one med works or doesn't for one person, doesn't mean it will be the same for you. As long as you are not feeling horrible as a result of the Paxil then keep on taking it. If you start to feel worse, contact your doctor asap. It's one small step at a time, but you will get there.
I was just wondering if you guys would try another med? I still feel that just 11 days of Zoloft put me in this awful depression. It has been more than 3 months. Could that med have done this, or was I headed for the fall? Would you be willing to try another med. I am afraid it will make me worse again. I was just wanting some help. Doctor seems to think that I was headed for this episode and that the Zoloft was not right for me, but that I shouldn't have got worse a month after the med. Just wanting some insight. I went ahead and started just 10 mg Paxil every other day, and have had no reaction at all. I have only had three pills, with Buspar. I am just scared to keep taking it, because if it was all medicne induced, this could make me worse. What should I do? My wife wants me to try, and I have got to do something. I feel at wits end sometimes.